Diarrhea from meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bluestbird
Regular Member


Date Joined Jul 2009
Total Posts : 27
   Posted 8/9/2009 12:20 PM (GMT -7)   
I am diagnosed with Bipolar... I am the slow cycling type, my depressions are the biggest part of my disorder. I have had two manic episodes that ended up with my hospitalization... last one was 2 years ago. Since then I have been put on a mood stabilizer and my pdoc has been trying various meds to help with the depression.

Most recently Zoloft was added, which is something that I have had success with in the past. I slowly increased to 200mg. about a week after getting to the 200mg I started having diarrhea. I had a pdoc appointment a few days later and she asked if I was having any problems... I said no because at that point I was figuring my stomach problems was caused by something I ate. At that time she also increased my Zoloft to 300mg.

At this point I have had diarrhea for 3 weeks. I have been taking immodium, it stops the diarrhea but then when I do go, maybe the next day it is diarrhea again. I don't have another pdoc appointment for for over 2 weeks.

Has anyone had similar problems? Will the diarrhea eventually pass? I take Synthroid (for my underactive thyroid) and Zoloft first thing in the morning on an empty stomach with water... would it help if I took the Zoloft with food? I don't know what to do... it is so frustrating... any ideas or advice? I would greatly appreciate it!

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2284
   Posted 8/9/2009 5:36 PM (GMT -7)   
Blue Bird,
I haven't heard of that happening with Zoloft, but I suppose it's possible. I did get that as a symptoms when I started on Synthroid. Keep in mind that certain meds can interact with other meds, so it is possible that even if you have been on the Synthroid for quite some time, that the Zoloft could be interacting with it & causing that as a symptom.

In any case, the best thing you can do is talk to your doctor. If it is an on-going issue for you, you are at risk for dehydration, so you really should bring call your prescribing physician about it.

Feel better,
Frances
Moderator -- Depression Forum


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 8/9/2009 9:57 PM (GMT -7)   
Hi there,

I had to quit taking zoloft because of diahrea. I couldn't tolerate it. I would call the doctor's office and let your doctor know what is going on. Frances is right, you want to watch out for dehydration.

I hope that you can find something else that works for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 8/10/2009 1:07 AM (GMT -7)   
hi i have massive upset stomach prob's a lot. agree with karen and frances about the water and talking with your doc. hoping yu find the right combo and begin to feel better soon.
 
with loving compassion.
 
-jamie
 
dx, mdd, severe borderline personality disorder.

Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 8/10/2009 4:58 AM (GMT -7)   

Hi- im on Zoloft and have struggled with tummy probs the whole time- but not always diarrhea, I also get blocked up. I know that stress affects internal organs-

I hope you can get to the bottom of this and get some relief. It sounds like your body cant tolerate it. Im on 150mgs but i get tummy cramps and gut pain as well.

All the best- keep up the fluids!

Maz XX


 Co-Moderator Anxiety & Panic- Depression
 
'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)
-Panic Disorder, Agoraphobia, CFS, Fibromyalgia, Chronic Sinusitis, TMJ, Endometriosis,PCOS, Reactive Arthritis, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, OCD, Seasonal Mood Disorder.
-Meds: Zoloft 150mg. Xanax 4mg. Prescription pain meds/anti inflammatories.
-Multiple surgeries- I bear the scars of my poor physical health.
-Age:29. AP first DX @ 10. Fibro etc DX @14.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:38 PM (GMT -7)
There are a total of 2,736,058 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
275 Guest(s), 6 Registered Member(s) are currently online.  Details
Nick_69, astroman, summer16, Girlie, mpost, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer